Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 7, 2019, 1:21 AM MST. It took effect at Jan 7, 2019, 2:35 AM MST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2019, 1:21 AM MST (08:21 UTC)
- In effect from
- Jan 7, 2019, 2:35 AM MST
- Expired
- Jan 7, 2019, 8:00 PM MST
- In force
- 17 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
411 WWUS75 KABQ 070821 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 121 AM MST Mon Jan 7 2019 ...ANOTHER ROUND OF STRONG WINDS TODAY ACROSS PORTIONS OF THE SANGRE DE CRISTO MOUNTAINS AND NORTHEAST NEW MEXICO AS WELL AS THE CENTRAL HIGHLANDS... NMZ513>515-523-527-529-071900- /O.NEW.KABQ.WI.Y.0002.190107T1100Z-190108T0300Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- Raton Ridge/Johnson Mesa-Northeast Highlands- 121 AM MST Mon Jan 7 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 8 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 4 AM early this morning to 8 PM MST this evening. * LOCATION...Most of the Sangre de Cristo mountains, Northeast and Central Highlands and Raton Ridge and Johnson Mesa. * WINDS...West to northwest 25 to 40 mph with gusts to around 50 or 55 mph. * TIMING...Winds will increase during the morning and reach peak speeds from midday to early evening before diminishing. * VISIBILITY...Localized reductions over the Sangre de Cristo mountains due to patchy blowing snow. * LOCAL IMPACTS...Strong west to northwest winds will create strong crosswinds on north to south oriented highways, such as Interstate 25 in the Las Vegas area. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
3 follow-up statements
979 WWUS75 KABQ 070935 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 235 AM MST Mon Jan 7 2019 ...ANOTHER ROUND OF STRONG WINDS TODAY ACROSS PORTIONS OF THE SANGRE DE CRISTO MOUNTAINS AND NORTHEAST NEW MEXICO AS WELL AS THE CENTRAL HIGHLANDS... NMZ528-071900- /O.EXB.KABQ.WI.Y.0002.190107T0935Z-190108T0300Z/ Far Northeast Highlands- 235 AM MST Mon Jan 7 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 8 PM MST this evening. * LOCATION...The Far Northeast Highlands. * WINDS...West to northwest 25 to 40 mph with gusts to around 50 or 55 mph. * TIMING...Winds will increase early this morning and reach peak speeds from midday to early evening before diminishing. * VISIBILITY...No widespread visibility restrictions are expected. * LOCAL IMPACTS...Strong west to northwest winds will create strong crosswinds on north to south oriented highways, including Interstate 25. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ513>515-523-527-529-071900- /O.EXT.KABQ.WI.Y.0002.190107T0935Z-190108T0300Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- Raton Ridge/Johnson Mesa-Northeast Highlands- 235 AM MST Mon Jan 7 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * LOCATION...Most of the Sangre de Cristo mountains, Northeast and Central Highlands and Raton Ridge and Johnson Mesa. * WINDS...West to northwest 25 to 40 mph with gusts to around 50 or 55 mph. * TIMING...Winds will increase early this morning and reach peak speeds from midday to early evening before diminishing. * VISIBILITY...Localized reductions over the Sangre de Cristo mountains due to patchy blowing snow. * LOCAL IMPACTS...Strong west to northwest winds will create strong crosswinds on north to south oriented highways, such as Interstate 25 in the Las Vegas area. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
335 WWUS75 KABQ 071836 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1136 AM MST Mon Jan 7 2019 ...STRONG WINDS TO CONTINUE ACROSS PORTIONS OF THE SANGRE DE CRISTO MOUNTAINS AND NORTHEAST NEW MEXICO AS WELL AS THE CENTRAL HIGHLANDS... NMZ513>515-523-527>529-080300- /O.CON.KABQ.WI.Y.0002.000000T0000Z-190108T0300Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands- 1136 AM MST Mon Jan 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * LOCATION...The Sangre de Cristo mountains, far northeast highlands, and central highlands within New Mexico. * WINDS...West to northwest 25 to 40 mph with gusts to around 50 or 55 mph. * TIMING...Winds will remain strong through the afternoon, beginning to decrease in speed by early evening. * VISIBILITY...No widespread visibility restrictions are expected. * LOCAL IMPACTS...Strong west northwest winds will create strong crosswinds on north to south oriented highways, including Interstate 25. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
495 WWUS75 KABQ 080255 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 755 PM MST Mon Jan 7 2019 NMZ513>515-523-527>529-080400- /O.EXP.KABQ.WI.Y.0002.000000T0000Z-190108T0300Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands- 755 PM MST Mon Jan 7 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds will continue to gradually diminish this evening but widespread strong winds are no longer anticipated. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 6, 10:31 PM MST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 6, 10:31 PM MST, 2 hours 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1031 PM MST Sun Jan 6 2019 .AVIATION... 06Z TAF CYCLE Fog prediction will be a challenge tonight for central and western NM where high humidity, light winds, and clear skies are in place over parts of the area. Guidance does not indicate any low vsbys at terminals overnight but confidence is low that models are handling boundary layer profiles and snow melt from Sunday very well. There are low cigs in place from KFMN to KGUP but that does not preclude the potential for fog development. Farther east, westerly winds are still breezy and this will continue through Monday. Guyer && .PREV DISCUSSION...704 PM MST Sun Jan 6 2019... .UPDATE... Winds have tapered off across most of eastern NM therefore the wind advisory has been cancelled. Westerly winds will remain elevated overnight across the plains however the threat for hazardous winds has ended. Guyer && .PREV DISCUSSION...235 PM MST Sun Jan 6 2019... .SYNOPSIS... A wintry mix of precipitation across western and central New Mexico will continue to progress east tonight, with strong winds persisting through northeast and east-central New Mexico this evening. Sunnier skies are expected to move in west to east across the state Monday, however day time highs will change little for most outside of a drop in highs close to the New Mexico-Texas border. A backdoor cold front will drop highs further across the east Tuesday, but they will actually be near seasonal normals in the upper 40s to mid 50s. A fairly tame weather pattern is expected through the work week, compared with recent weeks. Temperatures warm up overall to end the week. && .DISCUSSION... Tonight...The axis of the upper level trough continues to progress into western NM this afternoon, with strong SW winds out ahead of it mixing down across northeast and east-central NM where Wind Advisories have been hoisted. As originally thought, the near max PWAT associated with this system just isn't being taken advantage of, however it does seem rain and snow amts have been even lower than expected thus far. Will have to wait and see until Monday morning what the final tallies are for snowfall at the higher elevations. A mix of snow/rain will continue ahead of the trough axis, and is currently oriented along a SSW-NNE line through central NM. This afternoon will be the prime time for additional wetting precip. and snow accums for western and southern facing slopes of the central mtn chain. By this evening, colder air aloft will push in behind the trough axis transitioning most precip to snow for the higher elevs, what little precip. there will be left by that point. Winds will also begin to diminish overnight. Monday...Conditions will continue to clear out west to east with a fairly steady zonal flow setting up aloft. Although it will be sunnier, colder air advecting in behind the front will keep daytime highs fairly level with what has been observed today. The greatest changes will be warmer temperatures near the NM/AZ border, and colder highs near the NM/TX border. The pressure gradient aloft will also remain fairly tight, with stronger winds still existing atop the Sangre's on down to the Central Highlands Monday afternoon. Wind Advisories may need to be hoisted again for this time period. Tuesday-Wednesday...Zonal flow will relax Tue with a sfc backdoor cold front swinging through eastern NM. This will drop highs back even further for eastern NM with highs continuing to trend up across the western half of the state. ABQ will remain fairly steady in between in the low to mid 40s. High pressure will build over NM Wed with southerly return flow starting to set up across the southeast. Late Week...Models continue to tease the potential for sub-tropical moisture to work its way beneath the ridge into southern NM Thu, potentially producing some weak piddly showers. On the whole, the weather pattern will be fairly tame with seasonable high temperatures across the west, and a bit above normal for the East Plains. A couple weak disturbances will try to work their way through the region Fri and into the weekend, however the next best chance for any meaningful wetting precipitation looks to hold off until the following week. 24/RJH && .FIRE WEATHER... A surface cold front is crossing NM this afternoon and an upper level short wave trough will cross tonight. Ahead of them will be some rain and snow, with a drying trend behind them tonight and Monday. Strong winds along the central mountain peaks and their east slopes, as well as in northeast NM will be felt into this evening and maybe again Monday. Lows tonight will be chillier than early this morning but still generally above normal. Highs Monday will be a little higher in the west but still below normal, and cooler in the east but still above normal! High pressure will build over the state Tuesday then shift east Wednesday. A back door cold front will drop south through the east Tuesday. Both days should be dry with light winds and temperatures not all that far from normal. A couple of weak upper level disturbances will cross NM. One Wednesday night and another Thursday night. Both will only bring light precipitation to southern portions of the CWA, south of I-40. A weak ridge of high pressure will build toward NM Friday while another weak disturbance could impact NM next weekend with some precipitation, mainly in the west. Highs will be close to normal. Areas of fair to good ventilation rates are forecast over the eastern plains Monday, otherwise widespread poor rates expected through the work week. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jan 6, 2:59 AM MST, 22 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 259 AM MST Sun Jan 6 2019 NMZ501>540-071200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 259 AM MST Sun Jan 6 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A winter storm system will traverse New Mexico today, bringing additional snow accumulations through Sunday night of a dusting to one inch to lower elevations of western and north central New Mexico. Accumulations of 6 to 12 inches are likely in the higher elevations of the Chuska, Gila, Jemez, Tusas, and Sangre de Cristo Mountains above 8,000 feet, especially on western and southern facing slopes. Strong winds of 25 mph with gusts 35 to 45 mph will produce areas of blowing snow atop the mountain peaks of the Tusas and Sangre de Cristo Mountains Sunday and Sunday night. This will cause periods of reduced visibility and hazardous travel conditions. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 28
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.